Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 25, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 10, 2012, 9:33 PM MST for 4 counties in Wyoming. It took effect at Nov 11, 2012, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 10, 2012, 9:33 PM MST (04:33 UTC)
- In effect from
- Nov 11, 2012, 11:00 PM MST
- Expired
- Nov 11, 2012, 8:56 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715 WWUS75 KCYS 110433 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 933 PM MST SAT NOV 10 2012 ...STRONG GUSTY WINDS POSSIBLE LATE SUNDAY NIGHT AND MONDAY MORNING... .STRONG WESTERLY WINDS WILL BE POSSIBLE LATE SUNDAY NIGHT THROUGH MUCH OF MONDAY MORNING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH MAY OCCUR. WINDS ARE EXPECTED TO DIMINISH BY LATE MONDAY MORNING. WYZ106-110-115>118-111800- /O.NEW.KCYS.HW.A.0025.121112T0600Z-121112T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE 933 PM MST SAT NOV 10 2012 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * TIMING...MIDNIGHT MST MONDAY THROUGH NOON MST MONDAY * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL THROUGH THIS AREA TODAY SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ LIEBL
3 follow-up statements
529 WWUS75 KCYS 111351 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 651 AM MST SUN NOV 11 2012 ...STRONG GUSTY WINDS POSSIBLE TONIGHT THROUGH MONDAY MORNING... .STRONG WESTERLY WINDS WILL BE POSSIBLE BEGINNING AROUND MIDNIGHT TONIGHT AND CONTINUING THROUGH MUCH OF MONDAY MORNING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH MAY OCCUR. WINDS ARE EXPECTED TO DIMINISH BY LATE MONDAY MORNING. WYZ106-110-115>118-120200- /O.CON.KCYS.HW.A.0025.121112T0600Z-121112T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER...CHEYENNE 651 AM MST SUN NOV 11 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING. * TIMING...MIDNIGHT MST MONDAY THROUGH NOON MST MONDAY * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL THROUGH THIS AREA TODAY SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RJM
951 WWUS75 KCYS 111957 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1257 PM MST SUN NOV 11 2012 ...STRONG GUSTY WINDS POSSIBLE TONIGHT THROUGH MONDAY MORNING... .WESTERLY WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE THROUGH MUCH OF MONDAY MORNING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL OCCUR...MAINLY OVER THE WIND PRONE AREAS. WINDS ARE EXPECTED TO DIMINISH BY LATE MONDAY MORNING. WYZ115-112100- /O.CAN.KCYS.HW.A.0025.121112T0600Z-121112T1800Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 1257 PM MST SUN NOV 11 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. ALTHOUGH WINDY CONDITIONS ARE EXPECTED TONIGHT IN THE LARAMIE VALLEY...WIND GUSTS ABOVE 50 MPH ARE EXPECTED TO REMAIN OVER THE SOUTHERN LARAMIE RANGE AND WEST OF LARAMIE NEAR THE SNOWY RANGE. WEST TO SOUTHWEST WINDS BETWEEN 20 TO 35 MPH ARE POSSIBLE TONIGHT OVER THE LARAMIE VALLEY WITH GUSTS AROUND 45 MPH EXPECTED. $$ WYZ106-110-116-117-120800- /O.UPG.KCYS.HW.A.0025.121112T0600Z-121112T1800Z/ /O.NEW.KCYS.HW.W.0034.121112T0600Z-121112T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1257 PM MST SUN NOV 11 2012 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEST TO SOUTHWEST WINDS WILL STEADILY INCREASE LATE THIS EVENING AND BECOME STRONG AFTER MIDNIGHT MST TONIGHT. PERIODS OF STRONG GUSTY WINDS WILL CONTINUE THROUGH MONDAY MORNING. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL THROUGH THIS AREA TODAY SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ118-120800- /O.CON.KCYS.HW.A.0025.121112T0600Z-121112T1800Z/ CENTRAL LARAMIE COUNTY- INCLUDING THE CITY OF...CHEYENNE 1257 PM MST SUN NOV 11 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING THROUGH MONDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING THROUGH MONDAY MORNING. * TIMING...WEST WINDS BETWEEN 25 TO 35 MPH WILL CONTINUE LATE THIS EVENING AND MAY BECOME STRONG AFTER MIDNIGHT MST TONIGHT. PERIODS OF STRONG GUSTY WINDS WILL CONTINUE THROUGH MONDAY MORNING. * WINDS...WEST WINDS 20 TO 35 MPH WITH SUDDEN GUSTS AROUND 60 MPH AT TIMES. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES... ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TRAVEL THROUGH THIS AREA TODAY SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TT
834 WWUS75 KCYS 120356 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 856 PM MST SUN NOV 11 2012 ...STRONG WINDS POSSIBLE TONIGHT THROUGH MONDAY MORNING... .WEST WINDS WILL INCREASE LATE THIS EVENING AND CONTINUE THROUGH MONDAY MORNING. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE EXPECTED...MAINLY ALONG THE LARAMIE RANGE FOOTHILLS AND THE WIND PRONE LOCATIONS OF ARLINGTON AND BORDEAUX. WINDS ARE EXPECTED TO DIMINISH BY LATE MONDAY MORNING. WYZ118-120500- /O.CAN.KCYS.HW.A.0025.121112T0600Z-121112T1800Z/ CENTRAL LARAMIE COUNTY- INCLUDING THE CITY OF...CHEYENNE 856 PM MST SUN NOV 11 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. STRONG WEST WINDS ARE EXPECTED TO DEVELOP OVER CENTRAL LARAMIE COUNTY BY EARLY MONDAY MORNING. ALTHOUGH THE STRONGEST WINDS SHOULD REMAIN OVER THE LARAMIE RANGE FOOTHILLS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 55 MPH ARE POSSIBLE OVER THE HIGH PLAINS OF CENTRAL LARAMIE COUNTY. THESE WINDS SHOULD PEAK AROUND SUNRISE ON MONDAY. TRAVEL WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES AND MOTORISTS SHOULD BE PREPARED FOR SUDDEN STRONG WIND GUSTS. $$ WYZ106-110-116-117-121600- /O.CON.KCYS.HW.W.0034.121112T0600Z-121112T1800Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 856 PM MST SUN NOV 11 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY. * TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH LATE EVENING AND BECOME STRONG AFTER MIDNIGHT MST TONIGHT. PERIODS OF STRONG GUSTY WINDS WILL CONTINUE THROUGH MONDAY MORNING. * WINDS...WEST TO SOUTHWEST WINDS AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS PLANNING TO TRAVEL THROUGH THIS AREA TONIGHT THROUGH MONDAY MORNING SHOULD BE PREPARED TO ENCOUNTER STRONG AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ CLH
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 10, 8:37 PM MST, 56 minutes earlier.
Area forecast discussion, Nov 10, 8:37 PM MST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 837 PM MST SAT NOV 10 2012 .SHORT TERM... SNOW ADVISORIES HAVE BEEN CANCELLED FOR OVER THE SNOWY AND SIERRA MADRE RANGE AND OVER THE NORTHERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. SNOW HAS ALL BUT ENDED ACROSS THE AREA THIS EVENING AS LOW PRESSURE SHIFTS EAST INTO THE PLAINS. A FEW SNOW FLURRIES ARE STILL POSSIBLE THIS EVENING BUT ACCUMULATIONS ARE NO LONGER EXPECTED. THE EXCEPTION MAY BE IN THE HIGHER ELEVATIONS OF THE SNOWY AND SIERRA MADRES...BUT NOT EXPECTING MUCH MORE THAN AND INCH OR TWO OF ACCUMULATION OVER THE NEXT 24 HOURS. ALTHOUGH THE SNOW HAS ENDED...ROADS WILL REMAIN SNOW COVERED AND SLIPPERY. WYDOT HAS REPORTED BLACK ICE OVER PORTIONS OF INTERSTATE 25 AND 80. SEVERAL LAW ENFORCEMENT AGENCIES HAVE REPORTED ACCIDENTS DUE TO ICY ROAD SURFACES. GIVEN TEMPERATURES WILL FALL INTO THE SINGLE DIGITS TONIGHT...ROADS WILL REMAIN SLIPPERY THROUGH AT LEAST SUNDAY MORNING. THE COLD AIR WILL COMBINE WITH BREEZY CONDITIONS TONIGHT TO PRODUCE LOW WIND CHILL VALUES OF ZERO TO NEAR 15 BELOW ZERO. FORECAST GRIDS WILL BE UPDATED AND NEW ZONES WILL BE OUT SHORTLY. .PREV DISCUSSION... /ISSUED 507 PM MST SAT NOV 10 2012/ AVIATION...00Z TAF ISSUANCE...MVFR TO IFR CEILINGS AND VISIBILITIES WILL PREVAIL THROUGH THIS EVENING...WITH LIFR CONDITIONS IN PERIODS OF LIGHT SNOW. NORTHERLY SURFACE WINDS GUSTING AS HIGH AS 25 KT CAN BE EXPECTED AS WELL. CEILINGS AND VISIBILITIES WILL IMPROVE TO VFR FROM WEST TO EAST TONIGHT AS THE CULPRIT LOW PRESSURE SYSTEM EXITS NORTHEAST OF THE AREA. THE MOUNTAINS WILL BE OBSCURED THROUGH SUNDAY MORNING DUE TO CEILINGS AND OCCASIONAL SNOW SHOWERS. PREV DISCUSSION... /ISSUED 302 PM MST SAT NOV 10 2012/ SHORT TERM...TONIGHT THROUGH MONDAY...BANDS OF LIGHT TO MODERATE SNOW HAVE BEEN DEVELOPING NEAR THE FRONT RANGE AND PUSHING NORTH EAST THROUGH THE DAY. CURRENT RADAR LOOP SHOWING ONE OF THESE BANDS NEAR THE WYOMING/NEBRASKA BORDER WITH SNOWFALL RATES LOCALLY AROUND ONE INCH PER HOUR. FURTHER TO THE WEST...ONLY LIGHT SNOW SHOWERS HAVE BEEN OBSERVED ACROSS THE LOWER ELEVATIONS WEST OF THE LARAMIE RANGE ALTHOUGH THE MOUNTAINS HAVE RECEIVED 4 TO 8 INCHES OF SNOW. WINTER WEATHER ADVISORY WILL CONTINUE THROUGH LATE THIS EVENING FOR AN ADDITIONAL 1 TO 3 INCHES IN THE MOUNTAINS AND 2 TO 4 INCHES ACROSS THE NORTHEAST PORTION OF THE FORECAST AREA FROM LUSK TO ALLIANCE NEBRASKA. SOME BLOWING SNOW IS POSSIBLE NORTH OF INTERSTATE 80 ACROSS THE WESTERN NEBRASKA PANHANDLE TONIGHT AS NORTHWEST WINDS INCREASE BETWEEN 15 TO 25 MPH AFTER SUNSET. SNOWFALL WILL GRADUALLY DIMINISH FROM WEST TO EAST TONIGHT AS THE MAIN JET ENERGY MOVES EAST OF THE FORECAST AREA AND THE UPPER LEVEL TROUGH AXIS MOVES OVER THE AREA. SOME HIGH ELEVATION SNOW WILL CONTINUE IN UPSLOPE FLOW. OTHERWISE...IT WILL BECOME VERY COLD TONIGHT WITH LOWS IN THE SINGLE DIGITS AND LOW TEENS. THE COLDEST TEMPERATURES WILL LIKELY BE IN THE HIGHER VALLEYS AND SNOW COVERED LOCATIONS NORTH OF THE PLATTE RIVER VALLEY. WOULD NOT BE SURPRISED TO SEE SOME BELOW ZERO READINGS IF SKIES CLEAR OUT EARLY TONIGHT ACROSS DAWES...SIOUX...AND BOX BUTTE COUNTIES. THIS WILL RESULT IN ANOTHER COLD DAY SUNDAY WITH HIGH TEMPERATURES REMAINING BELOW FREEZING ACROSS MOST OF THE FORECAST AREA WITH BRISK NORTHWEST WINDS. ZONAL FLOW WILL DEVELOP ACROSS THE WESTERN UNITED STATES AND THE ROCKIES ON MONDAY WITH TEMPERATURES MODERATING INTO THE 30S AND 40S. WITH WESTERLY WINDS INCREASING DUE TO A STRONG LLVL PRESSURE GRADIENT...MAY NEED A HIGH WIND WARNING FOR THE WIND PRONE ZONES OF SOUTHEAST WYOMING...ALONG I80 AND I25...FOR EARLY MONDAY MORNING. INCREASED WINDS IN THESE LOCATIONS AS THE 12Z NAM IS SHOWING 700MB WINDS AROUND 50 KNOTS. LONG TERM...MONDAY NIGHT THROUGH SATURDAY... THERE IS GOOD CONSENSUS WITH THE 12Z MEDIUM RANGE MODELS DEPICTING AN UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS THE FRONT RANGE AND HIGH PLAINS MONDAY NIGHT AND TUESDAY MORNING. IN THE WAKE OF THIS FEATURE...A NEAR ZONAL FLOW ALOFT WILL PREVAIL THROUGH WEDNESDAY NIGHT. A FAIRLY FAST FLOW ALOFT WILL PROMOTE BREEZY WESTERLY WINDS OVER ALONG AND WEST OF THE LARAMIE RANGE TUESDAY AND WEDNESDAY... FOLLOWED BY LIGHTER WINDS THURSDAY. WARMER 700MB TEMPS AND DOWNSLOPE WINDS FOR TUESDAY THROUGH THURSDAY WILL YIELD ABOVE SEASONAL TEMPERATURES IN THE 40S AND 50S. THURSDAY WILL BE A TRANSITION DAY AS A SHORTWAVE RIDGE ALOFT PASSES OVERHEAD...WITH THE FLOW BACKING TO THE SOUTHWEST FRIDAY AS A TROUGH MOVES NORTHEAST THROUGH THE GREAT BASIN. MODELS DIFFER WITH QPF AS THE GFS KEEPS MOISTURE WEST OF THE CWFA WHEREAS THE ECMWF BRINGS MOISTURE ACROSS MUCH OF WYOMING AND NORTHERN COLORADO THURSDAY NIGHT THROUGH FRIDAY NIGHT. A COMPROMISE OF THE TWO MODELS KEEP THE PRECIPITATION CONFINED ALONG AND WEST OF THE LARAMIE RANGE. WESTERLY DOWNSLOPE WINDS SHOULD PROVIDE DRY CONDITIONS TO THE EASTERN PLAINS AND WESTERN PANHANDLE. A WEAK FRONT WILL MOVE ACROSS THE AREA FRIDAY...BRINGING SLIGHTLY COOLER TEMPERATURES TO WESTERN PORTIONS OF THE CWFA FRIDAY NIGHT AND SATURDAY WITH BREEZY WEST TO NORTHWEST WINDS. AVIATION...18Z TAF ISSUANCE... MVFR TO IFR CEILINGS AND VISIBILITIES WILL PREVAIL THROUGH THIS EVENING...WITH LIFR CONDITIONS IN PERIODS OF LIGHT SNOW. NORTHERLY SURFACE WINDS GUSTING AS HIGH AS 35 KT CAN BE EXPECTED AS WELL. CEILINGS AND VISIBILITIES WILL IMPROVE TO VFR FROM WEST TO EAST TONIGHT AS THE CULPRIT LOW PRESSURE SYSTEM EXITS NORTHEAST OF THE AREA. THE MOUNTAINS WILL BE OBSCURED THROUGH SUNDAY MORNING DUE TO CEILINGS AND OCCASIONAL SNOW SHOWERS. FIRE WEATHER...COLD AND SNOWY CONDITIONS WILL CONTINUE ACROSS MOST OF THE REGION TONIGHT AND INTO SUNDAY WITH NO FIRE WEATHER CONCERNS. TEMPERATURES WILL SLOWLY MODERATE EARLY NEXT WEEK WITH DRIER WEATHER...AND WINDY ACROSS PORTIONS OF SOUTHEAST WYOMING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...LIEBL SHORT TERM/FIRE WEATHER...TJT LONG TERM/AVIATION...JAMSKI
Hazardous weather outlook, Nov 10, 6:08 AM MST, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 608 AM MST SAT NOV 10 2012 WYZ101>119-111315- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 608 AM MST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL OCCUR ACROSS THE EASTERN PLAINS OF WYOMING THROUGH 8 AM...WITH VISIBILITIES AS LOW AS ONE HALF MILE. SNOW WILL CONTINUE TO MOVE FROM WEST TO EAST ACROSS THE MOUNTAINS...AND INTO THE EASTERN PLAINS THIS MORNING. 1 TO 3 INCHES OF ACCUMULATION IS ANTICIPATED ACROSS THE PLAINS AND HIGH VALLEYS OF SOUTHEAST WYOMING WITH 3 TO 5 INCHES POSSIBLE IN NIOBRARA COUNTY BY TONIGHT. 6 TO 10 INCHES OF SNOW ACCUMULATION IS EXPECTED IN THE SIERRA MADRE AND SNOWY RANGE MOUNTAINS DURING THIS TIME AS WELL. GUSTY NORTH TO NORTHWEST WINDS COMBINED WITH TEMPERATURES IN THE SINGLE DIGITS WILL DROP WIND CHILL VALUES TO BETWEEN ZERO AND MINUS 15 IN AREAS NORTH OF THE NORTH PLATTE RIVER...IN ADDITION TO LOCATIONS ALONG AND WEST OF THE LARAMIE RANGE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS ON SUNDAY WITH AN INCH OR TWO OF ADDITIONAL ACCUMULATION POSSIBLE. WIND CHILLS WILL DROP TO MINUS 5 TO MINUS 20 DEGREES ALONG AND WEST OF THE LARAMIE RANGE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-111315- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 608 AM MST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL OCCUR ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH 9 AM...WITH VISIBILITIES AS LOW AS ONE QUARTER MILE ALONG THE INTERSTATE 80 CORRIDOR. SNOW WILL MOVE FROM WEST TO EAST ACROSS THE PANHANDLE AFTER AROUND 10AM THIS MORNING. UP TO 2 INCHES OF ACCUMULATION IS EXPECTED ACROSS IN THE SOUTHERN HALF OF THE PANHANDLE...WITH 3 TO 5 INCHES IN THE NORTHERN HALF. VERY COLD TEMPERATURES COMBINED WITH BREEZY NORTHWEST WINDS WILL DROP WIND CHILLS TO BETWEEN MINUS 5 AND MINUS TEN DEGREES ACROSS THE NORTHERN PANHANDLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS WILL ONCE AGAIN DROP TO BETWEEN 0 AND MINUS 10 DEGREES ACROSS THE NORTHERN PANHANDLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Nov 10, 7:40 PM MST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
740 PM MST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM SNOW 35 SE RAWLINS 41.43N 106.75W
11/10/2012 E8.4 INCH CARBON WY PARK/FOREST SRVC
SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
ACCUMULATION WAS OVER PAST 20 HOURS.
0727 PM SNOW 14 E DIXON 41.03N 107.27W
11/10/2012 E6.0 INCH CARBON WY PARK/FOREST SRVC
BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7440 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1.
ACCUMULATION WAS OVER PAST 20 HOURS.
0727 PM SNOW 17 SW ENCAMPMENT 41.03N 107.03W
11/10/2012 E7.2 INCH CARBON WY PARK/FOREST SRVC
SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE
RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.6
INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
ACCUMULATION WAS OVER PAST 20 HOURS.
0727 PM SNOW 10 WSW ENCAMPMENT 41.15N 106.97W
11/10/2012 E8.4 INCH CARBON WY PARK/FOREST SRVC
OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
10000 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS
OVER PAST 20 HOURS.
0727 PM SNOW 5 SW ENCAMPMENT 41.16N 106.86W
11/10/2012 E7.2 INCH CARBON WY PARK/FOREST SRVC
WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
ACCUMULATION WAS OVER PAST 20 HOURS.
0727 PM SNOW 28 E SAVERY 41.02N 106.91W
11/10/2012 E7.2 INCH CARBON WY PARK/FOREST SRVC
WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8950 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS
OVER PAST 20 HOURS.
0727 PM SNOW 11 SE ENCAMPMENT 41.10N 106.65W
11/10/2012 E9.6 INCH CARBON WY PARK/FOREST SRVC
BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1.
ACCUMULATION WAS OVER PAST 20 HOURS.
0727 PM SNOW 17 ENE RIVERSIDE 41.31N 106.48W
11/10/2012 E3.6 INCH CARBON WY PARK/FOREST SRVC
SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
8440 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS
OVER PAST 20 HOURS.
0727 PM SNOW 12 W CENTENNIAL 41.30N 106.34W
11/10/2012 E6.0 INCH CARBON WY PARK/FOREST SRVC
NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
10130 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS
OVER PAST 20 HOURS.
0727 PM SNOW 30 WNW LARAMIE 41.48N 106.12W
11/10/2012 E6.0 INCH CARBON WY PARK/FOREST SRVC
SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050
FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER
PAST 20 HOURS.
0727 PM SNOW BROOKLYN LAKE 41.37N 106.25W
11/10/2012 E3.6 INCH ALBANY WY PARK/FOREST SRVC
BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240
FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER
PAST 20 HOURS.
0727 PM SNOW 6 SW CENTENNIAL 41.24N 106.19W
11/10/2012 E2.4 INCH ALBANY WY PARK/FOREST SRVC
CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574
FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW
TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER
PAST 20 HOURS.
0727 PM SNOW 19 WSW ENCAMPMENT 41.10N 107.13W
11/10/2012 E12.0 INCH CARBON WY PARK/FOREST SRVC
DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8880 FEET. SNOW WATER EQUIVALENT IS 1 INCH AND THE SNOW
TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER
PAST 20 HOURS.
&&
LIEBLLocal storm report, Nov 10, 8:18 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
818 PM MST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM SNOW 2 WNW SCOTTSBLUFF 41.88N 103.70W
11/10/2012 M3.0 INCH SCOTTS BLUFF NE CO-OP OBSERVER
STORM TOTAL.
0500 PM SNOW CHEYENNE 41.15N 104.79W
11/10/2012 M0.2 INCH LARAMIE WY OFFICIAL NWS OBS
STORM TOTAL SNOWFALL THROUGH 5 PM MDT AT CHEYENNE NWS
OFFICE.
0800 PM SNOW LUSK 42.76N 104.45W
11/10/2012 E2.5 INCH NIOBRARA WY LAW ENFORCEMENT
ESTIMATED STORM TOTAL.
0800 PM SNOW 2 SW REDBIRD 43.22N 104.30W
11/10/2012 E1.0 INCH NIOBRARA WY TRAINED SPOTTER
ESTIMATED STORM TOTAL.
0800 PM SNOW HARRISON 42.69N 103.88W
11/10/2012 E0.5 INCH SIOUX NE TRAINED SPOTTER
ESTIMATED STORM TOTAL.
0800 PM SNOW CHADRON 42.83N 103.00W
11/10/2012 E3.0 INCH DAWES NE LAW ENFORCEMENT
ESTIMATED STORM TOTAL.
0800 PM SNOW ALLIANCE 42.10N 102.87W
11/10/2012 E2.0 INCH BOX BUTTE NE LAW ENFORCEMENT
ESTIMATED STORM TOTAL.
0800 PM SNOW BRIDGEPORT 41.67N 103.10W
11/10/2012 E1.5 INCH MORRILL NE TRAINED SPOTTER
ESTIMATED STORM TOTAL.
0800 PM SNOW TORRINGTON 42.07N 104.18W
11/10/2012 E1.5 INCH GOSHEN WY TRAINED SPOTTER
ESTIMATED STORM TOTAL.
0800 PM SNOW HARRISBURG 41.55N 103.74W
11/10/2012 E3.0 INCH BANNER NE LAW ENFORCEMENT
ESTIMATED STORM TOTAL.
0800 PM SNOW KIMBALL 41.23N 103.66W
11/10/2012 E1.3 INCH KIMBALL NE LAW ENFORCEMENT
ESTIMATED STORM TOTAL BETWEEN 1 AND 1.5 INCHES.
0800 PM SNOW 6 E SIDNEY 41.13N 102.85W
11/10/2012 E2.0 INCH CHEYENNE NE TRAINED SPOTTER
ESTIMATED STORM TOTAL.
&&
HAMMERThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 12:57 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 22 hr |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.